MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE; TUBING, FLUID DELIVERY

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE; TUBING, FLUID DELIVERY
Model Number MX448HL
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Sample was tested for functionality with water, fluid would not flow through device and complaint was confirmed.The root cause of the reported issue was found to be related to the extrusion process of the tubing.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#: 617147.
 
Event or Problem Description
It was reported that fluid would not flow through tubing when administering fluid or medication.No patient injury was reported.

Brand Name
MEDEX EXTENSION SETS SINGLE
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15595390
Report Number3012307300-2022-20027
Device Sequence Number2278332
Product Code FPK
UDI-Device Identifier10351688507440
UDI-Public10351688507440
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX448HL
Device Catalogue NumberMX448HL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown